Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Seema Verma

Opening Keynote Address and Fireside Chat: Partnering Opportunities with Industry to Solve Market Challenges

Centers for Medicare and Medicaid Services (CMS)

Dec 12
Show Filter
7:15am - 7:45am

Registration & Breakfast

7:45am - 8:30am

Round-table Breakfast Discussion: Sustainable Health Care Funding

  • Moderator William Looney - Executive Editor, Pharma Intelligence Informa
  • Panelist Indranil Bagchi, PhD - Vice President and Head of Payer Insights and Access, Pfizer
  • Panelist Sudip Parikh - Managing Director of DIA Americas and Senior Vice President, DIA Global
  • Panelist Kenneth Kaitin PhD - Professor of Medicine and Director, Tufts Center for the Study of Drug Development, Tufts University School of Medicine
  • Panelist Jay Roberts - Chief Operating Officer and EVP, Cancer Genetics Inc
more
8:40am - 8:45am
Chairman’s Opening Remarks

Chairman’s Opening Remarks


  • Chairman Nielsen Hobbs - Editor, The Pink Sheet
more
8:45am - 9:30am

Opening Keynote Address and Fireside Chat: Partnering Opportunities with Industry to Solve Market Challenges

CMS Administrator Verma's address will be immediately followed by a fireside chat with FDA/CMS Summit chair, Nielsen Hobbs

  • Speaker Seema Verma - Administrator, Centers for Medicare and Medicaid Services (CMS)
  • Moderator Nielsen Hobbs - Editor, The Pink Sheet
9:30am - 10:15am

Pricing, Value and Leverage: Addressing the Ever Growing Cost of Drugs Through New Channels

Continuing the ongoing discussion around pricing, hear industry perspectives on the driving forces behind the continual increase in drug prices, the role of value in controlling cost as well as what, if any, tools and leverage federal agencies like FDA and CMS have in addressing the issue.

  • Moderator Meg Alexander - Head, Reputation & Risk Management Practice, InVentiv Health
  • Panelist Hervé Hoppenot - Chief Executive Officer, Incyte
  • Panelist Lindsay Rosenwald, MD - Chairman, President & Chief Executive Officer, Fortress Biotech
  • Panelist Jonathan Jarow - Senior Medical Advisor, Center for Drug Evaluation and Research (CDER), Food and Drug Administration (FDA)
more
10:15am - 10:45am

Networking Refreshment Break

10:45am - 11:30am

Obstacles, Reimbursement, and Leverage Opportunities for Boosting Competition and Adoption of Biosimilars in US Markets

This presentation will examine the 2017 developments surrounding biosimilars in the United States like the Supreme Court decision in June, and the recent CMS reversal on Biosimilar coding and reimbursement policy for Medicare.  

  • What are the key mistakes that biosimilar developers are making repeatedly?
  • What are some cost effective approaches for the development of new biosimilars? 
  • Is the stage set to change in the US Markets for Biosimilars in 2018 and beyond? 


  • Moderator Nicholas Florko - Associate Editor, Inside Health Policy
  • Panelist Aaron Hakim - Researcher, Yale School of Medicine
  • Panelist Sarfaraz Niazi, PhD - Adjunct Professor, Department of Biopharmaceutical Sciences, UIC College of Pharmacy
  • Panelist Joe Franklin JD, PhD - Associate Director for PolicyTherapeutic Biologics and Biosimilars Staff (TBBS),, Office of New Drugs, CDER, FDA
  • Panelist Robert Popovian - Senior Director, US Government Relations, Pfizer Pharmaceuticals
more
11:30am - 12:00pm

Fast Track vs Breakthrough Therapy Designation - Small Business Perspective

Hear perspective from a a small biotech company that has been granted fast track designation and breakthrough therapy designation in some of its programs on the differences, challenges, and opportunities presented by these two designations.

  • Catherine Melfi, PhD - Chief Regulatory Officer, Omeros Corporation
more
12:00pm - 1:00pm

Lunch

Showing of Streams
7:15am - 7:45am 30 mins
Registration & Breakfast
7:45am - 8:30am 45 mins
Round-table Breakfast Discussion: Sustainable Health Care Funding
  • Moderator William Looney - Executive Editor, Pharma Intelligence Informa
  • Panelist Indranil Bagchi, PhD - Vice President and Head of Payer Insights and Access, Pfizer
  • Panelist Sudip Parikh - Managing Director of DIA Americas and Senior Vice President, DIA Global
  • Panelist Kenneth Kaitin PhD - Professor of Medicine and Director, Tufts Center for the Study of Drug Development, Tufts University School of Medicine
  • Panelist Jay Roberts - Chief Operating Officer and EVP, Cancer Genetics Inc
more
8:40am - 8:45am 5 mins
Chairman’s Opening Remarks
  • Chairman Nielsen Hobbs - Editor, The Pink Sheet
more

8:45am - 9:30am 45 mins
Opening Keynote Address and Fireside Chat: Partnering Opportunities with Industry to Solve Market Challenges
  • Speaker Seema Verma - Administrator, Centers for Medicare and Medicaid Services (CMS)
  • Moderator Nielsen Hobbs - Editor, The Pink Sheet

CMS Administrator Verma's address will be immediately followed by a fireside chat with FDA/CMS Summit chair, Nielsen Hobbs

9:30am - 10:15am 45 mins
Pricing, Value and Leverage: Addressing the Ever Growing Cost of Drugs Through New Channels
  • Moderator Meg Alexander - Head, Reputation & Risk Management Practice, InVentiv Health
  • Panelist Hervé Hoppenot - Chief Executive Officer, Incyte
  • Panelist Lindsay Rosenwald, MD - Chairman, President & Chief Executive Officer, Fortress Biotech
  • Panelist Jonathan Jarow - Senior Medical Advisor, Center for Drug Evaluation and Research (CDER), Food and Drug Administration (FDA)
more

Continuing the ongoing discussion around pricing, hear industry perspectives on the driving forces behind the continual increase in drug prices, the role of value in controlling cost as well as what, if any, tools and leverage federal agencies like FDA and CMS have in addressing the issue.

10:15am - 10:45am 30 mins
Networking Refreshment Break
10:45am - 11:30am 45 mins
Obstacles, Reimbursement, and Leverage Opportunities for Boosting Competition and Adoption of Biosimilars in US Markets
  • Moderator Nicholas Florko - Associate Editor, Inside Health Policy
  • Panelist Aaron Hakim - Researcher, Yale School of Medicine
  • Panelist Sarfaraz Niazi, PhD - Adjunct Professor, Department of Biopharmaceutical Sciences, UIC College of Pharmacy
  • Panelist Joe Franklin JD, PhD - Associate Director for PolicyTherapeutic Biologics and Biosimilars Staff (TBBS),, Office of New Drugs, CDER, FDA
  • Panelist Robert Popovian - Senior Director, US Government Relations, Pfizer Pharmaceuticals
more

This presentation will examine the 2017 developments surrounding biosimilars in the United States like the Supreme Court decision in June, and the recent CMS reversal on Biosimilar coding and reimbursement policy for Medicare.  

  • What are the key mistakes that biosimilar developers are making repeatedly?
  • What are some cost effective approaches for the development of new biosimilars? 
  • Is the stage set to change in the US Markets for Biosimilars in 2018 and beyond? 


11:30am - 12:00pm 30 mins
Fast Track vs Breakthrough Therapy Designation - Small Business Perspective
  • Catherine Melfi, PhD - Chief Regulatory Officer, Omeros Corporation
more

Hear perspective from a a small biotech company that has been granted fast track designation and breakthrough therapy designation in some of its programs on the differences, challenges, and opportunities presented by these two designations.

12:00pm - 1:00pm 60 mins
Lunch
1:00pm - 4:00pm 180 mins
Half-Day Workshop
Innovations in the Science of Patient Input
  • Panelist Kim McCleary - Managing Director, Acting Executive Director, FasterCures
  • Panelist Gregory Daniel PhD - Deputy Director and Clinical Professor, Duke-Margolis Center for Health Policy
  • Panelist M. Suzanne Schrandt - Director, Patient Engagement, Arthritis Foundation
  • Panelist Jeff Shuren MD - Director, Center for Devices and Radiological Health, Food and Drug Administration (FDA)
  • Panelist Josh Seidman - Senior Vice President, Avalere Health
  • Panelist Sonya Dumanis PhD - Senior Director of Innovation, Epilepsy Foundation
  • Panelist Erin Holve PhD - Director, Health Care Reform and Innovation Administration, Department of Health Care Finance Government of the District of Columbia
  • Panelist Stephanie Christopher - Program Director, Science of Patient Input, Medical Device Innovation Consortium
  • Panelist Jamie Hamilton - Associate Director, Research Programs, The Michael J Fox Foundation for Parkinson's Research
  • Panelist Jamie Sullivan - Vice President, Public Policy & Outcomes, COPD Foundation
  • Panelist Anindita Saha - Director, External Expertise and Partnerships, Center for Devices and Radiological Health, Office of the Center Director, U.S. Food and Drug Administration (FDA)
  • Panelist Kara Haas MD - Global Regulatory Affairs Policy and Intelligence, Medical Device Evidence and Outcomes, Johnson & Johnson
more

Stakeholders across R&D have a significant interest in collecting data directly from patients to understand their unmet medical needs, perspectives on meaningful outcomes, and preferences when making medical decisions as well as to understand how medical products behave in the real world. This half-day workshop brings together patient organizations, regulators, payers, researchers, and medical product developers interested in advancing the science of patient input. The sessions will highlight current innovations in the collection and use of patient-generated data (e.g., patient-reported outcomes, preferences, information from wearables, etc.) and identify approaches to advance patient-centered innovation in medical device development and delivery.

Workshop participants will:  

  • Hear directly from patients and patient organizations about their efforts to innovate on patient-generated data and what value these innovations will bring to patients.  

  • Learn about how real-world evidence can be derived from patient-generated data and influence decision-making by regulators, payers, and the research community.  

  • Identify opportunities for innovations from within the device industry to collect and use patient-generated data in decision-making.

1:45pm - 2:30pm 45 mins
Plenary Sessions
Off Label Developments: The Future of Product Communications
  • Panelist Kevin Ryan - Senior Director, Compliance & Ethics, Novo Nordisk
  • Panelist Peter Marchesini - Chief Operating Officer, Alamo Pharma Services
more

Discuss the current standing on FDA product communications and the implications for 2018. Address best practices, education and process: 

  • Ensure your representatives are utilizing known and understood information about your product.   

  • Understand why the need for fair balance is still appropriate  

  • Discuss the need for compliance training for traditional representatives.   

  • Address the credibility of the HCP/Patient interaction and why each company has an obligation to make sure the HCP understands the total picture 

2:30pm - 3:15pm 45 mins
Plenary Sessions
The Impact and Implications of the "right to try" Movement
  • Moderator Meg Tirrell - Biotech and Pharma Reporter, CNBC
  • Panelist Alison Bateman-House, PhD, MPH, MA - Division of Medical Ethics, NYU Langone Health
  • Panelist Christina Sandefur - Executive Vice President, Goldwater Institute
  • Panelist Tom Watson - Executive Director, TW Consulting Group
  • Panelist Chris Garabedian - Chairman and CEO, Xontogeny
more

Recent legislation has passed in various states regarding “right to try” an issue also widely represented in news media and the political landscape of the past year.  This session will focus on the recent “RTT” movement and its impact (if any) on industry developments, and will also explore the wider implications of increased public and political scrutiny on specific areas and issues within the drugs and biologics industry.  

3:15pm - 3:20pm 5 mins
Plenary Sessions
Main Conference Concludes
4:00pm - 4:05pm 5 mins
Half-Day Workshop
Workshop Concludes